Alert archive / Ohio / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Wilmington, OH

February 24, 2016Butler County, Hamilton County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Feb 24, 2016, 1:07 PM EST for Butler County, Hamilton County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2016, 1:07 PM EST (18:07 UTC)
Expired
Feb 24, 2016, 1:30 PM EST
In force
23 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, OH, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 53 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 729 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
729 m²/s²
0-3 km storm-relative helicity
886 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

695 
WUUS51 KILN 241807
SVRILN
OHC017-061-241830-
/O.NEW.KILN.SV.W.0001.160224T1807Z-160224T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
107 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUTLER COUNTY IN SOUTHWESTERN OHIO...
  NORTHEASTERN HAMILTON COUNTY IN SOUTHWESTERN OHIO...

* UNTIL 130 PM EST.

* AT 106 PM EST...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED OVER
  SHARONVILLE...MOVING NORTH AT 40 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  PENNY SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  HAMILTON...FAIRFIELD...FOREST PARK...SHARONVILLE...MONROE...BLUE
  ASH...SPRINGDALE...WEST CHESTER...OLDE WEST CHESTER...
  WETHERINGTON...GREENHILLS...WOODLAWN...LINCOLN HEIGHTS...
  EVENDALE...GLENDALE...MAUD...PISGAH...MAUSTOWN...BECKETT RIDGE AND
  HUGHES.

THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 14 AND 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3944 8450 3942 8434 3934 8435 3924 8439
      3925 8452
TIME...MOT...LOC 1806Z 199DEG 34KT 3927 8444 

HAIL...0.75IN
WIND...60MPH

$$

NOVAK
2 follow-up statements
988 
WWUS51 KILN 241818
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
118 PM EST WED FEB 24 2016

OHC061-241827-
/O.CAN.KILN.SV.W.0001.000000T0000Z-160224T1830Z/
HAMILTON OH-
118 PM EST WED FEB 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMILTON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3944 8450 3942 8434 3934 8435 3930 8437
      3933 8451

$$

OHC017-241830-
/O.CON.KILN.SV.W.0001.000000T0000Z-160224T1830Z/
BUTLER OH-
118 PM EST WED FEB 24 2016

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BUTLER COUNTY UNTIL 130 PM EST...

AT 117 PM EST...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED OVER
WETHERINGTON...MOVING NORTH AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
HAMILTON...FAIRFIELD...MONROE...WEST CHESTER...OLDE WEST CHESTER...
WETHERINGTON...MAUD...PISGAH...MAUSTOWN...BECKETT RIDGE AND HUGHES.

THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 19 AND 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3944 8450 3942 8434 3934 8435 3930 8437
      3933 8451
TIME...MOT...LOC 1817Z 199DEG 34KT 3937 8439 

HAIL...0.75IN
WIND...60MPH

$$

NOVAK
965 
WWUS51 KILN 241826
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
126 PM EST WED FEB 24 2016

OHC017-241836-
/O.EXP.KILN.SV.W.0001.000000T0000Z-160224T1830Z/
BUTLER OH-
126 PM EST WED FEB 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER COUNTY
WILL EXPIRE AT 130 PM EST...
    
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR
REPORT VIA SOCIAL MEDIA.

LAT...LON 3944 8450 3942 8434 3934 8435 3930 8437
      3933 8451

$$

NOVAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:54 PM EST, 13 minutes earlier.

Area forecast discussion, Feb 24, 12:54 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1254 PM EST WED FEB 24 2016

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL CROSS NORTHEAST THROUGH THE
OHIO VALLEY TODAY. UPPER LEVEL LOW PRESSURE WILL COMBINE WITH THE
SURFACE LOW THIS EVENING WHEN THEY REACH NORTHERN OHIO...AND RAIN
WILL RAPIDLY CHANGE OVER TO SNOW FROM WEST TO EAST OVERNIGHT AS
THE COLD AIR GETS PULLED IN ON WESTERLY WIND. NORTHWEST FLOW WITH
LAKE ENHANCED SNOW SHOWERS WILL CONTINUE AS A RIDGE OF HIGH
PRESSURE BUILDS IN THE MIDWEST ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WIDESPREAD RAIN SHIELD HAS PIVOTED UP INTO NORTHERN OHIO WITH
PRECIPITATION ACROSS MUCH OF OUR AREA NOW LIGHTER AND SOMEWHAT
MORE SCATTERED. PCPN AMOUNTS HAVE GENERALLY BEEN AN INCH OR
SO...WITH THE HIGHEST AMOUNTS OF AN INCH TO AN INCH AND A QUARTER
MAINLY ACROSS WESTERN PORTIONS OF OUR AREA. WE HAVE HAD A FEW
SPOTTY REPORTS OF ICING ACROSS OUR FAR NORTHWEST WHERE
TEMPERATURES ARE CURRENTLY IN THE LOW TO MID 30S. ROAD
TEMPERATURES ARE STILL WARM SO DO NOT EXPECT MUCH OF A TRAVEL
ISSUE WITH THIS...BUT SOME LIGHT ICING ON EXPOSED SURFACES WILL BE
POSSIBLE THROUGH LATE MORNING UNTIL TEMPERATURES BUMP UP INTO THE
UPPER 30S. HAVE ISSUED AN SPS TO ADDRESS THIS.

THE SURFACE LOW WILL LIFT NORTHEAST ALONG THE I-71 CORRIDOR
THROUGH THIS AFTERNOON. ALONG AND SOUTHEAST OF THIS WHERE WE WILL
GET INTO A BIT OF A WARM SECTOR...THE RAP CONTINUES TO SHOW SOME
WEAK INSTABILITIES OF GENERALLY 500 J/KG OR LESS DEVELOPING
THROUGH LATE MORNING INTO MID AFTERNOON. THIS COULD LEAD TO SOME
ISOLATED THUNDERSTORM DEVELOPMENT AS WE HEAD INTO THE AFTERNOON.
THE BETTER INSTABILITY WILL NOT BE COMPLETELY SYNCED UP WITH THE
BETTER SHEAR PROFILES WHICH WILL BE SHIFTING OFF TO THE NORTHEAST
THROUGH EARLY AFTERNOON. HOWEVER..ALONG THE INTERFACE OF THE
INCREASING INSTABILITY AND DECREASING SHEAR...IT WILL BE TOUGH TO
RULE OUT A FEW STRONG TO SEVERE STORMS WITH EVEN AN ISOLATED
TORNADO POSSIBLE. THE BEST CHANCE FOR THIS WOULD LIKELY BE ACROSS
OUR FAR SOUTHEAST...WHERE THE BEST INSTABILITY SHOULD EXIST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS THE LOW CROSSES THROUGH NORTHERN OHIO THIS EVENING COLDER AIR
WILL BE USHERED IN ON WESTERLY WINDS AND RAIN WILL CHANGE OVER TO
SNOW. ACCUMULATIONS WILL BE LIMITED GIVEN THE WARM AND WET GROUND
BUT THE POTENTIAL FOR 1-3 INCHES OF ACCUMULATION IS EXPECTED GIVEN
THE TEMPERATURE PROFILE AND EXPECTED QPF...WITH THE HIGHER AMOUNTS
NOTED NORTH OF METROPOLITAN DAYTON. AS THE COLD AIR PUSHES
IN....SOME WIND GUSTS TO 40 MPH WILL BE POSSIBLE TONIGHT INTO
THURSDAY.

COLD ADVECTION WILL LIKELY KEEP SOME FORM OF SNOW SHOWERS OVER THE
REGION THURSDAY AND THEN TAPER OFF OVERNIGHT. NORTHWEST FLOW WILL
TAP MOISTURE FROM LAKE MICHIGAN AND KEEP THE THREAT OF SNOW
SHOWERS IN THE FORECAST FOR FRIDAY AFTERNOON.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED FORECAST PERIOD WILL BEGIN WITH A SHARP TROUGH
DEVELOPING IN THE FAR WESTERN STATES...WITH BROAD RIDGING ACROSS THE
EASTERN TWO THIRDS OF THE COUNTRY. SURFACE HIGH PRESSURE WILL BE
CENTERED OVER THE LOWER MISSISSIPPI VALLEY...MOVING EAST-SOUTHEAST
AND GRAZING PAST THE OHIO VALLEY AND ILN FORECAST AREA.

WHILE THERE IS A SLIGHT CHANCE THAT SOME FLURRIES OR LIGHT SNOW
SHOWERS COULD BE CONTINUING WITHIN THE MIXED BOUNDARY LAYER ON
FRIDAY MORNING...A DRY FORECAST WILL BE MAINTAINED FOR NOW. A THICK
STRATOCUMULUS DECK LOOKS PRETTY LIKELY TO EXIST...AND THIS MAY NOT
CLEAR UNTIL THE EVENING...WHEN WARM ADVECTION ALOFT BEGINS.

A WEAK SHORTWAVE WILL MOVE THROUGH THE REGION FRIDAY NIGHT AND
SATURDAY...BUT WITH VERY LITTLE MOISTURE...AND DRY CONDITIONS ARE
EXPECTED. THE WARM ADVECTION WILL BEGIN TO INCREASE BY
SATURDAY...WITH RIDGING BUILDING IN FOR THE SOUTHEASTERN
STATES...AND A SHIFT TO SOUTHWESTERLY FLOW IN THE LOWER LEVELS OF
THE ATMOSPHERE. IN FACT...SOME GUSTY CONDITIONS COULD BE POSSIBLE ON
BOTH SATURDAY AND SUNDAY...WITH A TIGHTENING PRESSURE GRADIENT
ACROSS THE MIDDLE MISSISSIPPI VALLEY AND INTO THE SOUTHERN GREAT
LAKES REGION.

AS RIDGING MOVES TO THE EAST...THE NEXT SHORTWAVE FORECAST TO AFFECT
THE OHIO VALLEY IS EXPECTED TO MOVE THROUGH ON SUNDAY NIGHT. OVERALL
TIMING AND PLACEMENT ALIGNMENT ON THE 06Z/12Z GFS AND 00Z/12Z ECMWF
ARE GOOD...BUT UNSURPRISINGLY...DETAILS ON THE SPEED OF THE WAVE AND
THE STRENGTH OF A DEVELOPING SURFACE LOW ARE IN MUCH POORER
AGREEMENT. AFTER A COUPLE DAYS OF WARM ADVECTION...WHATEVER
PRECIPITATION OCCURS SHOULD START AS RAIN...AND MAY STAY THAT WAY IN
THE SOUTHERN AND SOUTHEASTERN SECTIONS OF THE FORECAST AREA. A MIX
WITH SNOW WILL BE MORE LIKELY FURTHER TO THE NORTH.

FOR MONDAY AND BEYOND...MODEL DIFFERENCES BECOME TOO LARGE TO
ACCURATELY PREDICT A SPECIFIC DETERMINISTIC RESULT. THERE IS
SIGNIFICANT DISAGREEMENT ON HOW FAR SOUTH A COLD FRONT IS ABLE TO
TRAVEL ON MONDAY AND MONDAY NIGHT...AND THE PROGRESSION OF UPSTREAM
TROUGHING BEYOND THAT POINT IS IN SIGNIFICANT DISAGREEMENT. AFTER
MONDAY...500MB GFSE PERTURBATIONS BECOME COMPLETELY MISALIGNED AND
OUT OF PHASE. THUS...SPECIFICS IN THE FORECAST BEYOND MONDAY ARE
VERY LOW IN CONFIDENCE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SURFACE LOW LOOKS TO BE JUST WEST OF KCVG WITH A WARM FRONT
EXTENDING EAST ALONG THE OHIO RIVER. A LINE OF SHOWERS AND
THUNDERSTORMS HAS DEVELOPED ALONG THE WARM FRONT. THE SURFACE LOW
WILL RIDE UP ALONG I-71 THROUGH MID TO LATE AFTERNOON. AS IT
DOES...EXPECT THE LINE OF SHOWERS AND THUNDERSTORMS TO WORK UP
TOWARD CENTRAL OHIO OVER THE NEXT FEW HOURS. SOME BRIEF HEAVY RAIN
WILL BE POSSIBLE WITH THESE STORMS WITH VSBYS DROPPING DOWN TO
IFR. AS THE WARM FRONT MOVES THROUGH...WINDS WILL BECOME SOUTHERLY
AND INCREASE WITH SOME GUSTS AS HIGH AS 30 KNOTS POSSIBLE THROUGH
MID TO LATE AFTERNOON. CIGS WILL TREND TOWARD VFR...BUT OCCASIONAL
SHOWERS AND MVFR CIGS WILL ALSO PERSIST THROUGH THE AFTERNOON
HOURS.

GOOD CAA WILL DEVELOP ON THE BACKSIDE OF THE LOW AS IT MOVES OFF
TO THE NORTHEAST. THIS WILL ALLOW FOR SHOWERS TO CHANGE OVER TO
SNOW THIS EVENING FROM WEST TO EAST. IN GOOD CAA...GUSTY WEST
WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE TAF PERIOD.
EXPECT IFR CIGS AND IFR TO MVFR VSBYS WITH OCCASIONAL SNOW/SNOW
SHOWERS TO PREVAIL ON INTO THURSDAY.

OUTLOOK...MVFR CEILINGS MAY CONTINUE INTO FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ070>074-077>082-088.
KY...FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ089>100.
IN...FLOOD WATCH THROUGH LATE TONIGHT FOR INZ066-073>075-080.

&&

SYNOPSIS...FRANKS
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...HATZOS
AVIATION...JGL
Hazardous weather outlook, Feb 24, 5:08 AM EST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
508 AM EST WED FEB 24 2016

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-251015-
WAYNE-FAYETTE-UNION-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN-LICKING-PREBLE-
MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-
508 AM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...CENTRAL OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PERSISTENT AND STEADY RAIN MAY CAUSE RISES ON AREA CREEKS AND
STREAMS AND LOW-LYING AREAS TO FLOOD TODAY.

RAIN WILL CHANGE TO SNOW TONIGHT AND COULD ACCUMULATE 1-2 INCHES
BY DAYBREAK THURSDAY.

WINDS MAY GUST TO 40 MPH AS THE COLD AIR RUSHES IN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TOTAL SNOW ACCUMULATIONS OF 2-3 INCHES ARE POSSIBLY BY THURSDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ097>100-OHZ073-074-079>082-088-251015-
BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
508 AM EST WED FEB 24 2016

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON.
THE MAIN THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES.

RAIN WILL CHANGE TO SNOW TONIGHT WITH UP TO AN INCH OF
ACCUMULATION POSSIBLY BY DAYBREAK THURSDAY.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE TONIGHT AS THE COLD AIR
RUSHES IN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH THURSDAY AS
REINFORCING SHOTS OF COLD AIR OCCUR DURING THE DAY.

TOTAL SNOW ACCUMULATIONS OF 1-2 INCHES ARE POSSIBLE BY THURSDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-080-KYZ089>096-OHZ070>072-077-078-251015-
FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-
508 AM EST WED FEB 24 2016

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHERN KENTUCKY
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

RAIN WILL CHANGE TO SNOW TONIGHT WITH UP TO AN INCH OF
ACCUMULATION POSSIBLY BY DAYBREAK THURSDAY.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE TONIGHT AS THE COLD AIR
RUSHES IN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH THURSDAY AS
REINFORCING SHOTS OF COLD AIR OCCUR DURING THE DAY.

TOTAL SNOW ACCUMULATIONS OF 1-2 INCHES ARE POSSIBLE BY THURSDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 24, 9:11 AM EST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
911 AM EST WED FEB 24 2016

INZ050-OHZ034-035-042-241700-
WAYNE-MERCER-AUGLAIZE-DARKE-
INCLUDING THE CITIES OF...RICHMOND...CELINA...COLDWATER...
WAPAKONETA...ST. MARYS...NEW BREMEN...MINSTER...GREENVILLE
911 AM EST WED FEB 24 2016

...PATCHY ICING POSSIBLE THIS MORNING...

PERIODS OF RAIN WILL CONTINUE THIS MORNING. WITH TEMPERATURES
CURRENTLY RUNNING IN THE LOW TO MID 30S...SOME LOCALIZED AREAS OF
LIGHT FREEZING RAIN WILL BE POSSIBLE THROUGH 11 AM. ROAD
TEMPERATURES ARE ABOVE FREEZING SO ICING IS NOT EXPECTED TO BE AN
ISSUE ON ROADWAYS. HOWEVER...A LIGHT COATING OF ICE WILL BE
POSSIBLE ON EXPOSED SURFACES THIS MORNING. THE THREAT FOR FREEZING
RAIN WILL END BY NOON AS TEMPERATURES WILL GRADUALLY WARM INTO
THE UPPER 30S.
Local storm report, Feb 24, 9:36 AM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
936 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       5 SSE FAIRFIELD         39.27N 84.51W
02/24/2016  M1.40 INCH       HAMILTON           OH   PUBLIC

&&

JGIBSON
Local storm report, Feb 24, 9:37 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
937 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       TROY                    40.04N 84.20W
02/24/2016  M1.38 INCH       MIAMI              OH   PUBLIC

&&

JGIBSON
Special weather statement, Feb 24, 11:42 AM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1142 AM EST WED FEB 24 2016

INZ073>075-080-KYZ089>097-OHZ077-078-241715-
SWITZERLAND IN-DEARBORN IN-OHIO IN-RIPLEY IN-CAMPBELL KY-BRACKEN KY-
BOONE KY-CARROLL KY-GRANT KY-GALLATIN KY-PENDLETON KY-OWEN KY-
KENTON KY-HAMILTON OH-CLERMONT OH-
1142 AM EST WED FEB 24 2016

...A LINE OF SHOWERS WILL AFFECT SWITZERLAND...
DEARBORN...OHIO...SOUTHEASTERN RIPLEY...SOUTHERN CAMPBELL...WESTERN
BRACKEN...BOONE...EASTERN CARROLL...GRANT...GALLATIN...PENDLETON...
OWEN...KENTON...SOUTHWESTERN HAMILTON AND SOUTH CENTRAL CLERMONT
COUNTIES UNTIL 1215 PM EST...

AT 1141 AM EST...RADAR INDICATED SHOWERS ALONG A LINE EXTENDING FROM
NEAR CARROLLTON TO NEAR GEORGETOWN...MOVING NORTH AT 55 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
CINCINNATI...COVINGTON...FLORENCE...INDEPENDENCE...ERLANGER...
EDGEWOOD...ALEXANDRIA...ELSMERE...FORT MITCHELL...VILLA HILLS...
TAYLOR MILL...FORT WRIGHT...LAWRENCEBURG...GREENDALE...
WILLIAMSTOWN...CRESCENT SPRINGS...AURORA...WALTON...CRESTVIEW HILLS
AND LAKESIDE PARK.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-71 IN KENTUCKY BETWEEN MILE MARKERS 49 AND 77.
 I-74 IN INDIANA BETWEEN MILE MARKERS 159 AND 165.
 I-75 IN KENTUCKY BETWEEN MILE MARKERS 144 AND 188.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3877 8520 3891 8520 3892 8528 3931 8504
      3930 8497 3875 8400 3856 8416 3855 8421
      3858 8421 3856 8441 3853 8444 3854 8447
      3851 8449 3849 8456 3837 8470
TIME...MOT...LOC 1641Z 182DEG 47KT 3869 8512 3827 8457
Special weather statement, Feb 24, 12:13 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1213 PM EST WED FEB 24 2016

INZ066-074-075-080-KYZ091>093-095>097-OHZ070-077>079-241800-
SWITZERLAND IN-DEARBORN IN-OHIO IN-FRANKLIN IN-CAMPBELL KY-
BRACKEN KY-BOONE KY-GRANT KY-PENDLETON KY-KENTON KY-HAMILTON OH-
CLERMONT OH-BROWN OH-BUTLER OH-
1213 PM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
SWITZERLAND...DEARBORN...OHIO...SOUTHEASTERN FRANKLIN...CAMPBELL...
NORTHERN BRACKEN...BOONE...NORTHEASTERN GRANT...PENDLETON...KENTON...
HAMILTON...SOUTHERN CLERMONT...WEST CENTRAL BROWN AND SOUTHWESTERN
BUTLER COUNTIES UNTIL 100 PM EST...

AT 1212 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR AURORA TO NEAR FALMOUTH...MOVING NORTHEAST AT 35
MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
CINCINNATI...COVINGTON...FLORENCE...INDEPENDENCE...NORWOOD...FOREST
PARK...ERLANGER...FORT THOMAS...NEWPORT...READING...HARRISON...NORTH
COLLEGE HILL...MADEIRA...EDGEWOOD...ALEXANDRIA...ELSMERE...WYOMING...
CHEVIOT...FORT MITCHELL AND VILLA HILLS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-71 IN KENTUCKY BETWEEN MILE MARKERS 70 AND 77.
 I-71 IN OHIO BETWEEN MILE MARKERS 0 AND 11.
 I-74 IN INDIANA BETWEEN MILE MARKERS 158 AND 171.
 I-74 IN OHIO BETWEEN MILE MARKERS 0 AND 19.
 I-75 IN KENTUCKY BETWEEN MILE MARKERS 163 AND 191.
 I-75 IN OHIO BETWEEN MILE MARKERS 0 AND 12.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3883 8475 3885 8476 3884 8477 3905 8511
      3930 8506 3945 8489 3890 8381 3858 8420
      3857 8432
TIME...MOT...LOC 1712Z 227DEG 31KT 3903 8495 3865 8436

NOVAK
Special weather statement, Feb 24, 12:54 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1254 PM EST WED FEB 24 2016

INZ059-066-074-KYZ093-OHZ060-070-071-077>079-241830-
DEARBORN IN-FRANKLIN IN-UNION IN-CAMPBELL KY-HAMILTON OH-WARREN OH-
PREBLE OH-CLERMONT OH-BROWN OH-BUTLER OH-
1254 PM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DEARBORN
AND EASTERN FRANKLIN COUNTIES IN SOUTHEASTERN INDIANA...UNION COUNTY
IN EAST CENTRAL INDIANA...NORTHERN CAMPBELL COUNTY IN NORTHERN
KENTUCKY...HAMILTON AND SOUTHWESTERN WARREN COUNTIES IN SOUTHWESTERN
OHIO...SOUTHWESTERN PREBLE COUNTY IN WEST CENTRAL OHIO...CLERMONT...
NORTHWESTERN BROWN AND BUTLER COUNTIES IN SOUTHWESTERN OHIO UNTIL 130
PM EST...

AT 1253 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR BROOKVILLE TO NEAR BETHEL...MOVING NORTH AT 40
MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
CINCINNATI...HAMILTON...MIDDLETOWN...FAIRFIELD...COVINGTON...MASON...
OXFORD...LEBANON...NORWOOD...FOREST PARK...FORT THOMAS...NEWPORT...
SHARONVILLE...MONROE...BLUE ASH...LOVELAND...TRENTON...SPRINGDALE...
READING AND MONTGOMERY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-71 IN OHIO BETWEEN MILE MARKERS 0 AND 29.
 I-74 IN INDIANA BETWEEN MILE MARKERS 169 AND 171.
 I-74 IN OHIO BETWEEN MILE MARKERS 0 AND 19.
 I-75 IN OHIO BETWEEN MILE MARKERS 0 AND 31.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3971 8495 3973 8482 3975 8478 3927 8400
      3925 8400 3919 8387 3887 8412 3936 8502
TIME...MOT...LOC 1753Z 199DEG 34KT 3944 8491 3894 8415

NOVAK

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 12:13 PM ESTSpecial Weather StatementILNClermont, Hamilton47 min
Feb 24, 12:54 PM ESTSpecial Weather StatementILNButler, Clermont, Hamilton36 min
Feb 24, 1:27 PM ESTSpecial Weather StatementILNClinton, Greene, Highland, Montgomery, Warren33 min
Feb 24, 2:00 PM ESTSpecial Weather StatementILNChampaign, Clark, Fayette, Greene, Madison, Pickaway and 1 more30 min
Feb 24, 2:30 PM ESTSpecial Weather StatementILNChampaign, Clark, Franklin, Madison, Pickaway, Ross30 min
Feb 24, 2:51 PM ESTSpecial Weather StatementILNAdams, Clinton, Greene, Highland, Montgomery, Warren24 min
Feb 24, 3:09 PM ESTSpecial Weather StatementILNFairfield, Licking51 min
Feb 24, 3:17 PM ESTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Madison28 min
Feb 24, 3:22 PM ESTSpecial Weather StatementILNClark, Clinton, Fayette, Greene, Highland, Madison and 5 more23 min
Feb 24, 3:27 PM ESTSpecial Weather StatementILNLicking18 min
Feb 24, 3:46 PM ESTSpecial Weather StatementILNChampaign, Clark, Madison, Pickaway, Pike, Ross14 min
Feb 24, 4:07 PM ESTSpecial Weather StatementILNHocking38 min
Feb 24, 4:09 PM ESTSpecial Weather StatementILNChampaign, Delaware, Logan, Madison, Union51 min
Feb 24, 4:09 PM ESTWinter Weather AdvisoryILNAuglaize, Darke, Hardin, Logan, Mercer, Shelby24 hr
Feb 24, 4:24 PM ESTSpecial Weather StatementILNFranklin, Licking36 min
Feb 24, 4:41 PM ESTSpecial Weather StatementILNFairfield, Hocking19 min
Feb 24, 5:03 PM ESTSpecial Weather StatementILNLicking27 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.